Tornadoes · United States · Virginia · 2019
EF2 tornado, Frederick Hall to Centerville, Virginia, April 19, 2019
From Frederick Hall to Centerville, this EF2 tornado ran 2.0 miles across Louisa County on April 19, 2019, touching down at 8:06 PM EDT and reaching 300 yards wide. It killed nobody, and did $200,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- April 19, 2019
- Touchdown
- 8:06 PM EDT (00:06 UTC)
- Lifted
- 8:08 PM EDT (00:08 UTC)
- On the ground
- 2 minutes
- Path length
- 2.0 miles (3.2 km)
- Path width
- 300 yards (274 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- County
- Louisa County
- Touchdown point
- 37.990, -77.820
- Lift-off point
- 38.030, -77.820
- Record number
- 1904191806-01
The damage survey
5 damage points were recorded along this path by NWS AKQ, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 120 mph.
- Roof was removed from a restored 18th century home. Numerous hardwood trees snapped on the property.
- Garage and trees damaged at residence.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Scattered severe thunderstorms in advance of low pressure and its associated cold front produced damaging winds and numerous tornadoes across portions of central and eastern Virginia.
The tornado touched down in a wooded area east of Mineral in northeast Louisa County near Elk Creek Road. The tornado crossed Elk Creek Road producing EF0 damage in the trees, and knocked a tree down on a car on Gill Lane. The tornado proceeded north into an open field, before producing substantial damage to a restored 18th century two story home. EF2 damage was observed as the roof was removed and numerous hardwood trees on the property were snapped. More hardwood trees were snapped and uprooted immediately north of the property before crossing an arm of Lake Anna. The tornado then produced EF1 damage to the garage and trees at a residence along Beauregard Way, before lifting shortly thereafter.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the tornado touched down at Apr 19, 4:50 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 19, 4:50 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
450 PM EDT Fri Apr 19 2019
.SYNOPSIS...
A strong cold front will cross the area this evening into early
Saturday. An upper level low will be slow to lift away to the
northeast over the weekend.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 425 PM EDT Friday...
Significant wx expected acrs the CWA fm late this aftn into
early Sat morning, as numerous showers/tstms right in advance of
a cold front and well ahead of a digging upper trough to the
west, will push ENE acrs the region. A potentially volatile
combination of wind shear and instability, along with PWATs
between 1.5-1.7 inches, will result in the possibility of strong
or severe storms, along with concern for heavy rain/flash
flooding.
The main threat with any severe storms will be for damaging wind
gusts, especially in any bowing line segments that form. However,
model forecast soundings continue to indicate 100 to as much as
300 m2/s2 of 0-1km storm relative helicity, which would support
a continued threat for embedded supercellular structures and
associated tornado potential within the convective line. The
pcpn and cold front will push offshore during Sat morning, with
at least partial clearing fm west to east very late tonight thru
Sat morning. Lows tonight mainly in the upper 50s to lower 60s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
As of 440 PM EDT Friday...
Most of the region will become at least partly sunny during Sat,
as pcpn pushes out to sea and upper low pressure remains west of
the area. A few isolated showers could move into extrm wrn
counties late in the day. Highs on Sat will range fm the mid 60s
to lower 70s. Upper low pressure will then move into and acrs
the region Sat night into early Mon morning. This will result in
more clouds along with a slgt chc to chc PoPs for showers. More
sunshine will return to all areas during Mon, as the upper low
moves away to the NE.
Lows Sat night in the upper 40s to mid 50s. Highs on Sun in the
60s. Lows Sun night in the mid 40s to lower 50s. Highs on Mon in
the upper 60s to mid 70s.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 330 PM EDT Friday...
The extended period begins with the upper trough that will
impact the region this weekend finally exiting the area and a
stronger upper level ridge building in and across the
southeastern US. As the ridge builds in, expect to see a period
of warmer weather and also drier conditions on Tuesday.
There is a great deal of uncertainty from Wednesday through
Friday however as several shortwave troughs try to break down
the SE ridge and push a surface front through the area. The
models are showing little consistency between themselves and
little run to run consistency either. The 00z ECMWF was quicker
to push the surface front south of the area as it was more
progressive with the upper level shortwave trough and had the
surface front south of the region by Thursday before lifting it
back north on Friday. The 12z GFS on the other hand was slower
to move the front through waiting until Thursday night to push
the front through as a stronger northern stream trough
approaches on Friday. Then the 12z ECMWF completely changed
things by being so slow that is never has the front reach the
area and amplifies the upper trough over Texas and holds the
front northwest of the area into Friday night. So confidence in
the over pattern is low. For now, have added a generally low
chance of showers into the forecast from Wednesday into Friday
and it will all be dependent on the position of the front.
For temperatures, have gone a touch warmer on Tuesday into
Wednesday with readings in the upper 70s to the lower 80s. But a
touch cooler on Thursday and Friday with readings in the mid
70s. But if the front does stay to the north, readings could be
a little warmer toward the tail end of next week. Overnight lows
should stay on the milder side in the 50s across the region.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
As of 350 PM EDT Friday...
Synoptic southerly winds at 10-20 knots with gusts to around 30
knots will continue into this evening at the TAF sites, outside
of showers/tstms in advance of a cold front. Otherwise, multiple
rounds of showers/tstms will prevail acrs the region fm late
this aftn into early Sat morning, with localized restrictions
to MVFR (IFR?), as the frontal boundary pushes into and acrs the
area. The pcpn and cold front will push offshore during Sat
morning, with VFR conditions returning for the remainder of Sat.
Outlook: Upper low will be slow to move into and acrs the region
Sat evening into early Mon morning. This will result in more
clouds (still mainly VFR CIGs), esply over RIC/SBY/PHF, along
with the slgt or sml chc for showers.
&&
.MARINE...
As of 350 PM EDT Friday...
Deep low pressure will track NNE over the Piedmont late this
aftn and evening with an intensifying LLJ over the Mid-Atlantic
coast. A S wind will increase to 20-25kt through this aftn, with
occasional gusts to ~35kt as showers/tstms track NNE along the
wrn shore of the Bay. A S wind will increase to 25-30kt this
evening with the potential for 35-40kt gusts (and potentially
stronger with convection later this evening, which can be
handled with SMWs). The Gale Warning has been added to the Bay,
Lower James, and nrn ocean as observed gusts to ~35kt have
increased over the past 1-2hrs. Waves to build to 4-5 ft on the
Chesapeake Bay, seas to 7-10 ft (by late today into tonight).
Winds are expected to diminish overnight tonight post
convection.
Low pressure will be slow to exit the region during the
weekend. Will maintain a S wind 15-20 kt Saturday for most
marine areas (aob 15 kt on the rivers), becoming SW for Saturday
night, Sunday with further lowering of speeds expected.
&&
.TIDES/COASTAL FLOODING...
As of 350 PM EDT Friday...
Latest guidance depicts potential minor tidal flooding for the
Bay-side of the lower MD Ern Shore where tidal departures are
expected to average 1.0-1.5ft MLLW. Additional minor flooding
is possible along the Albemarle Sound with a strong S wind. A
coastal flood advisory has been issued for the MD Ern Shore from
midnight to 7 am Saturday, and a coastal flood statement has
been issued through 8 am Saturday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until 4 AM EDT Saturday for MDZ021>025.
Coastal Flood Advisory from midnight tonight to 7 AM EDT
Saturday for MDZ021>023.
NC...Flash Flood Watch until 4 AM EDT Saturday for NCZ012>017-
030>032-102.
VA...Flash Flood Watch until 4 AM EDT Saturday for VAZ048-060>062-
064>069-075>090-092-093-095>100-509>525.
MARINE...Gale Warning until 6 AM EDT Saturday for ANZ650-652-654-656-
658.
Small Craft Advisory until 6 AM EDT Saturday for ANZ635>637.
Gale Warning until 4 AM EDT Saturday for ANZ630>634-638.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...ESS
AVIATION...TMG
MARINE...AJZ
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Apr 19, 4:16 PM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 416 PM EDT Fri Apr 19 2019 MDZ024-025-VAZ099-100-202030- Inland Worcester-Maryland Beaches-Accomack-Northampton- 416 PM EDT Fri Apr 19 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MDZ021>023-202030- Dorchester-Wicomico-Somerset- 416 PM EDT Fri Apr 19 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SATURDAY... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. VAZ064-075>078-085-086-509>511-521-522-202030- Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Middlesex- Mathews-Western Louisa-Eastern Louisa-Western Hanover-Western Essex- Eastern Essex- 416 PM EDT Fri Apr 19 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY... ...TORNADO WATCH 91 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Virginia, east central Virginia, eastern Virginia and north central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ012>017-030>032-102-VAZ048-060>062-065>069-079>084-087>090-092- 093-095>098-512>520-523>525-202030- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan- Brunswick-Dinwiddie-Prince George-Charles City-New Kent-Gloucester- Greensville-Sussex-Surry-James City-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-York-Newport News-Hampton/Poquoson- 416 PM EDT Fri Apr 19 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY... ...TORNADO WATCH 91 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, Apr 19, 6:03 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
603 PM EDT FRI APR 19 2019
VAZ060-192230-
Prince Edward-
603 PM EDT FRI APR 19 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN PRINCE EDWARD COUNTY...
At 602 PM EDT, a strong thunderstorm was located over Darlington
Heights, or 7 miles north of Charlotte Court House, moving north at
50 mph.
Wind gusts up to 50 mph are possible with this storm.
This storm will be near...
Prospect around 615 PM EDT.
Other locations impacted by this storm include Elam and Allens Mill.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3726 7868 3732 7863 3734 7860 3740 7859
3737 7858 3737 7857 3735 7855 3735 7854
3733 7851 3734 7848 3715 7856 3714 7858
3717 7863 3719 7864 3719 7868 3720 7869
TIME...MOT...LOC 2202Z 200DEG 43KT 3716 7859
ZimmermanSpecial weather statement, Apr 19, 6:13 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Wakefield VA
613 PM EDT FRI APR 19 2019
VAZ048-509-510-192300-
Fluvanna-Western Louisa-Eastern Louisa-
613 PM EDT FRI APR 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LOUISA AND FLUVANNA
COUNTIES...
At 613 PM EDT, a strong thunderstorm was located over New Canton, or
near Fork Union, moving northeast at 55 mph. This storm has had some
rotation, so remain alert for any warnings.
Wind gusts up to 50 mph are possible with this storm.
This storm will be near...
Fork Union and Columbia around 620 PM EDT.
Palmyra around 625 PM EDT.
Kents Store around 630 PM EDT.
Ferncliff and Troy around 635 PM EDT.
Louisa and Boswells Tavern around 645 PM EDT.
Other locations impacted by this storm include Dixie, Louisa Airport,
Green Springs, Stage Junction, Shores, Zion Crossroads, Central
Plains, Bremo Bluff, Union Mills and Wildwood.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3813 7820 3815 7809 3813 7805 3814 7801
3812 7798 3811 7788 3790 7804 3790 7807
3775 7816 3773 7821 3769 7824 3772 7835
3773 7837 3774 7842
TIME...MOT...LOC 2213Z 207DEG 47KT 3769 7833
ZimmermanLocal storm report, Apr 19, 6:38 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
638 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND DMG 2 NE BON AIR 37.54N 77.55W
04/19/2019 CHESTERFIELD VA 911 CALL CENTER
TREES DOWN AT INTERSECTION ON ANWELL DR AND
THURLOE DR.
0115 PM TSTM WND DMG 2 ENE BON AIR 37.53N 77.54W
04/19/2019 CHESTERFIELD VA 911 CALL CENTER
TREES DOWN ON BRENTFORD RD.
0112 PM TSTM WND DMG 4 WSW RICHMOND 37.45N 77.53W
04/19/2019 CHESTERFIELD VA 911 CALL CENTER
TREES DOWN ON TOWCHESTER DR.
&&Local storm report, Apr 19, 7:09 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
709 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 1 SW EAST HIGHLAND PARK 37.56N 77.40W
04/19/2019 HENRICO VA BROADCAST MEDIA
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
SW EAST HIGHLAND PARK. TREE DOWN ON POWER
LINES ON ST. CLAIRE LN.
&&Local storm report, Apr 19, 7:27 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
727 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FUNNEL CLOUD 2 ESE FERNCLIFF 37.92N 78.08W
04/19/2019 LOUISA VA 911 CALL CENTER
SEVERAL TRUCK DRIVERS REPORTED A FUNNEL
CLOUD ON I-64 NEAR SHANNON HILL.
&&Local storm report, Apr 19, 8:06 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
806 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TORNADO 3 ESE FORKSVILLE 36.74N 77.99W
04/19/2019 BRUNSWICK VA LAW ENFORCEMENT
REPORTED AT 950 AND 1450 EVANS CREEK RD,
BRODNAX, VA. SMALL STRUCTURES DAMAGED. TREE
ON A HOUSE AND TOPS OF TREES TWISTED OFF.
&&
ESSThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Washington/Dulle, VA (KIAD), 00:00Z
0.1 hours before the tornado, 111 km from the path. April 20, 2019.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -3 J/kg
- Surface CAPE
- 923 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.8
- 0-3 km lapse rate
- 6.1 K/km
The surface observations
Bumpass (7W4), 8 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Sterling radar (KLWX), 111 km away, was scanning. The volume nearest the touchdown began at 00:07 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2019 tornado in VirginiaEvery tornado in Virginia since 1950Warnings in force in Virginia nowThe forecast where you are
The other tornadoes of April 19, 2019
44 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 19 | 5:07 AM EDT | EF0 | Fulton, GA | 0.6 | 150 | $40,000 | ||
| April 19 | 5:50 AM EDT | EF1 | Hall, GA | 2.4 | 300 | $75,000 | ||
| April 19 | 8:26 AM EDT | EF0 | Liberty, FL | 18.1 | 150 | |||
| April 19 | 10:25 AM EDT | EF3 | Franklin, VA | 8.1 | 250 | $650,000 | ||
| April 19 | 10:27 AM EDT | EF0 | McDowell, NC | 0.4 | 50 | $5,000 | ||
| April 19 | 11:22 AM EDT | EF1 | Bedford, VA | 2.2 | 60 | $75,000 | ||
| April 19 | 11:25 AM EDT | EF1 | Laurens, GA | 4.5 | 200 | $75,000 | ||
| April 19 | 12:05 PM EDT | EF0 | Camden, GA | 0.4 | 10 | |||
| April 19 | 1:48 PM EDT | EF2 | Orangeburg, SC | 10.6 | 300 | |||
| April 19 | 2:01 PM EDT | EF1 | Orangeburg, SC | 7.8 | 400 | |||
| April 19 | 2:07 PM EDT | EF1 | Newberry, SC | 1.9 | 200 | |||
| April 19 | 2:08 PM EDT | EF0 | Newberry, SC | 0.3 | 25 | |||
| April 19 | 2:29 PM EDT | EF2 | Clarendon, SC | 2.9 | 250 | |||
| April 19 | 3:00 PM EDT | EF0 | Williamsburg, SC | 0.3 | 15 | |||
| April 19 | 3:00 PM EDT | EF0 | Florence, SC | 0.6 | 30 | $50,000 | ||
| April 19 | 3:11 PM EDT | EF1 | Moore, NC | 1.6 | 300 | $200,000 | ||
| April 19 | 3:29 PM EDT | EF0 | Lincoln, NC | 7.1 | 100 | 1 | $10,000 | |
| April 19 | 3:35 PM EDT | EF1 | Chatham, NC | 1.9 | 150 | $100,000 | ||
| April 19 | 4:00 PM EDT | EF2 | Orange, NC | 10.1 | 600 | $2.0 million | ||
| April 19 | 4:10 PM EDT | EF0 | Alexander, NC | 0.5 | 75 | $5,000 | ||
| April 19 | 5:01 PM EDT | EF1 | Sampson, NC | 10.2 | 125 | $1.1 million | ||
| April 19 | 5:31 PM EDT | EF1 | Nelson, VA | 1.5 | 125 | |||
| April 19 | 6:08 PM EDT | EF1 | Nash, NC | 11.7 | 350 | $700,000 | ||
| April 19 | 6:16 PM EDT | EF1 | Edgecombe, NC | 10.6 | 75 | $50,000 | ||
| April 19 | 6:34 PM EDT | EF1 | Halifax, NC to VA | 16.0 | 100 | $78,000 | ||
| April 19 | 6:39 PM EDT | EF0 | Northampton, NC | 1.5 | 50 | $10,000 | ||
| April 19 | 6:44 PM EDT | EF0 | Northampton, NC | 9.8 | 100 | $25,000 | ||
| April 19 | 6:48 PM EDT | EF0 | Greensville, VA | 6.3 | 50 | $5,000 | ||
| April 19 | 6:50 PM EDT | EF0 | Brunswick, VA | 0.6 | 200 | $10,000 | ||
| April 19 | 6:51 PM EDT | EF1 | Greensville, VA | 8.6 | 100 | $20,000 | ||
| April 19 | 6:56 PM EDT | EF0 | City of Emporia, VA | 4.4 | 100 | $100,000 | ||
| April 19 | 7:06 PM EDT | EF1 | Fulton, PA | 1.5 | 75 | $25,000 | ||
| April 19 | 7:10 PM EDT | EF2 | Franklin, PA | 2.9 | 75 | $100,000 | ||
| April 19 | 7:18 PM EDT | EF0 | Sussex, VA | 17.7 | 100 | $15,000 | ||
| April 19 | 7:28 PM EDT | EF1 | Huntingdon, PA | 5.4 | 350 | $100,000 | ||
| April 19 | 7:31 PM EDT | EF1 | Prince George, VA | 8.3 | 200 | $30,000 | ||
| April 19 | 7:39 PM EDT | EF1 | Juniata, PA | 1.3 | 350 | $25,000 | ||
| April 19 | 7:46 PM EDT | EF2 | Charles City, VA | 3.1 | 200 | $125,000 | ||
| April 19 | 7:56 PM EDT | EF0 | Isle of Wight, VA | 2.9 | 100 | $15,000 | ||
| April 19 | 7:57 PM EDT | EF2 | Mifflin, PA | 4.9 | 200 | $500,000 | ||
| April 19 | 8:05 PM EDT | EF0 | York, VA | 1.8 | 150 | $150,000 | ||
| April 19 | 8:07 PM EDT | EF0 | City of Newport News, VA | 1.8 | 100 | $50,000 | ||
| April 19 | 8:20 PM EDT | EF0 | Gloucester, VA | 1.4 | 100 | $25,000 | ||
| April 19 | 8:55 PM EDT | EF0 | Fairfax, VA | 4.1 | 100 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.